MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.Main coil, introducer sheath and delivery wire were returned for this complaint.Coil and delivery wire were not interlocked within introducer sheath.The main coil was inside of the introducer sheath.The delivery wire was out of the introducer sheath.The introducer sheath was inspected, and no damages were found, an important amount of blood was noticed.The coil was inspected, and it was found kinked and stretched.Twist lock have been opened.No more damages were found.Microscopic inspection was performed on main coil.The zap tip has a smooth surface.The interlocking arm was inspected, and it was found detached (part did not return).Microscopic inspection was performed on delivery wire.The distal end has a smooth surface.The interlocking arm was inspected, and no damages were found.Dimensional inspection on main coil revealed that the number of distal fiber bundles, number of proximal fiber bundles, zap tip od (outer diameter) and primary coil od were within specification.Dimensional inspection on delivery wire revealed that the weld od (max), wire arm od and wire zap tip (max) were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 30sep2021.It was reported that the device could not be removed in the protective sheath.A 6mm x 20cm interlock -35 coil was selected for use.During the procedure, it was noted that the coil could not be removed in the protective sheath.The device was simply pulled out from the patient's body.The procedure completed with another of the same device.No patient complications were reported and patient was stable post procedure.However, device analysis revealed that the interlocking arm was detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12667916
Report Number2134265-2021-12468
Device Sequence Number17218063
Product Code KRD
UDI-Device Identifier08714729793021
UDI-Public08714729793021
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2023
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0026415985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2021
Initial Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR